Can the contraceptive pill help with IBS symptoms? - Women's Health Issues - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Can the contraceptive pill help with IBS symptoms?

hormones contraceptive pill iud menstrual cycle

  • Please log in to reply
3 replies to this topic

#1 Alice8

Alice8

    New Member

  • Members
  • Pip
  • 1 posts
  • Country:United Kingdom

Posted 07 October 2018 - 05:06 AM

Advertisement

I have noticed that my IBS is at it's worst the week before my period starts. From doing some research I have found lots of people find this and it can perhaps be linked to the drop in your hormones at this stage of your menstrual cycle.

 

Therefore I was wondering whether taking the contraceptive pill could help as you would be creating a steady constant level of hormones in your body? Or does anyone know about the hormone coil (IUD) and if that helps? 

 

Would love to know if anyone has any experience of this as I am very uninformed! Thanks!



#2 quarky

quarky

    Prolific Member

  • Members
  • PipPipPip
  • 114 posts
  • Country:United Kingdom

Posted 26 April 2021 - 10:57 PM

Yes, it does help. What's even better is high-dose progesterone to completely shut down the menstrual cycle. Hormonal coil might do it. I take norethindrone at a high dose (5mg) as I hated the idea of having something implanted into me that might or might not work and then being at the mercy of doctors to remove it. 

 

Basically if you can stop having periods, you stop having period-related flares.



#3 Positiveside

Positiveside

    Prolific Member

  • Members
  • PipPipPip
  • 139 posts
  • Country:Afghanistan

Posted 29 April 2021 - 03:09 PM

Though hormones play a major role in IBS in women, birth control pills and other forms of birth control that contain estrogen and progesterone don't have an effect on IBS.



#4 MareCare

MareCare

    New Member

  • Members
  • Pip
  • 27 posts
  • Country:United States

Posted 20 May 2021 - 08:24 AM

Your IBS symptoms – diarrhea, constipation, bloating, gas and belly pain might be linked to or worsened by your hormonal birth control. In addition, birth control can increase inflammation and increase intestinal permeability (aka leaky gut), two factors that are known to increase risk of IBS.







Also tagged with one or more of these keywords: hormones, contraceptive pill, iud, menstrual cycle


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here